Jump to content

Need Help/advice/even 2 Cents Worth......


Recommended Posts

Hi everyone :)

I just got out of the hospital yesterday and I am totally confused with what to do.....

First : I take 50 mg Atenolol, 10 mg Altace and (was) taking hydroclorothiazide..... My blood pressure goes through the roof sometimes (along with severe tachy and resting heart rate of 120 bpm ) and this combination after many trials is the only combination that works. :P

Second: I have a history of electrolyte imbalance..mainly sodium and cloride.

Third: developed right sided pain (again...we discussed this on another thread)

Had ANOTHER ultrasound done with this showing changes in the right kidney and ureter......Booked for CT scan.

Thursday, I felt just rotten, pain worse in side, migraine, tachy with irregular heartbeats and vomited.

By evening I had to go to the ER because BP started to rise too making me feel really ill.

Had blood work done stat.....results: elevated white count: Red blood count down: low sodium: low cloride: and a potassium level of 2.7 :o

The Doc in ER was great....ordered a the CT scan right away....he thought is was an inflammation of the kidney/adrenal gland which was forcing BP up and dropping the electrolytes down (also would account for the elevated white count) I was started on IV electrolytes right away, admitted to the hospital and the internalist-on-call was callled in.....this is where it gets really weird.....

The CT scan showed quite a bit of inflammation in my right kidney and ureter....The internalist thought told me I had passed kidney stones. He also said that my electrolytes dropped because of the hydroclorothiazide and stopped it. (I know this can happen) He told me I drank TOO much liquids and cut back because this was lowing my electrolytes (never minded I have a history of dehydration)

He also told me to cut down on salt because it was raising my blood pressure....... :angry:

Does any of this make sense??? I still don't feel good, have quite a bit of diarrhea and still have the pain in my side......

My BP has now dropped to 96/62 and I feel crappy :D

Any ideas/advice??? I am open to anything right about now!!!

You guys have been great with info and advice in the past and now I really need some help with understanding this and trying to help myself.

Link to comment
Share on other sites

I'm sorry your feeling so bad. I would be confused to, so my 2 cents wouldn't be worth anything.

Just wanted to let you know I feel your pain. (Kinda)

Amber

Link to comment
Share on other sites

Hi Maggs, sorry that you've been having such a rough time. It's such a challenge to get everything to balance in your body! I don't have much to add, but I thought that I would mention that Pedialyte contains a better mix of electrolytes than gatorade, although it costs more. You can get that in powder or in pre-made juice. You can also get an electrolyte powder from the health food store which can be mixed into any drink and can get sugar and flavour free if preferred.

I imagine with the diarrhea, pain, nausea, vomitting, elevated white count, and inflammation that they also checked your appendix and checked for bladder infection? Things can be missed sometimes.... When do you get back in to be seen again? If you continue to feel rotten be sure to get in quickly. Hope you start to feel better soon. :) Laura

Link to comment
Share on other sites

Thanks again everyone. :)

We have no autonomic specialist here. The nearest one is 12 hours away! :)

We have one hospital here that has a walk-in-clinic, so when I went to get my follow-up blood work today, I popped into the clinic to get the results and see the doctor there. (my doctor is away for a week) My sodium dropped again but I had a really good talk with the doctor there who ran some more tests ( urine electrolyte test for one ) The electrolytes are not being lost in my urine so he told me to keep drinking fluids as I was borderline dehydrated! He explained that electrolyte loss from drinking too much would show up in the urine, as it is being flushed out (good to know!) He also recommended the pedialyte and told me to take salt, not withhold it. :) He couldn't explain the inflammation showing up on the CT scan (It will probably be sent out) but wants me to check in with him through the week if I don't feel any better..... I feel so much better having a good back up who makes sense!

Thanks for the advice and the tips...I felt better too knowing you are out there! :):)

Maggs

Link to comment
Share on other sites

Hi again Maggs

Sounds like the doc you saw today gave you good advice. I thought you may be interested in the rehydration recipe given to me by my autonomic doc(vancouver ) who thinks gatorade etc" too wussy"

1 litre water

1/2 teaspoon table salt

1/2 teaspoon baking soda

1/2 teaspoon potassium chloride...on grocery shelves as salt substitute or hard salt

2-4 tablespoons sugar

you can add lemon juice or something like crystal light powder for taste

Its a lot cheaper than either gastrolyte or pedialyte!

cheers,

Margaret

Link to comment
Share on other sites

margaret,

can we use prescription form of potassium chloride in recipe??

dose of pill form i got is 20 MEQ.

THANKS SO MUCH!

maggee

ps=((((((huggsssssss to all))))....and MAGGS :) [HOPE U ARE BETTER SOON,HUN!!!!]

Hi again Maggs

Sounds like the doc you saw today gave you good advice. I thought you may be interested in the rehydration recipe given to me by my autonomic doc(vancouver ) who thinks gatorade etc" too wussy"

1 litre water

1/2 teaspoon table salt

1/2 teaspoon baking soda

1/2 teaspoon potassium chloride...on grocery shelves as salt substitute or hard salt

2-4 tablespoons sugar

you can add lemon juice or something like crystal light powder for taste

Its a lot cheaper than either gastrolyte or pedialyte!

cheers,

Margaret

Link to comment
Share on other sites

lthomas....I asked the same question as I hate all that sugar in gatorade but his answer was that you need some sugar to aid in the absorption of all the other stuff,so i put in the minimum.

maggee...sorry not sure about using a pill form but i guess if you are taking potassium you could just mix up the other ingredients and drink it with the pill form...

wishing you guys a good day

Margaret

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...